I'm 19 years old and I have been taking tramadol for over two years now. I started taking them for back pain thinking they were non addictive and just made me feel good, but now I am taking up to 25 pills a day. I can't taper because I have no more pills and I don't want to get anymore because I know I will give in and take too many. I tried to stop cold turkey but I had the worst anxiety in the world and my heart was racing, I was sweating horribly yet I was freezing and had goosebumps, and I was nauseous. Not to mention the depression. This is so hard and no one knows about my addiction so I don't have anyone to turn to while I withdrawal. I tried to make an appointment with a psychologist so I could talk to someone about it and get something to make it a little easier but their busy and haven't called me back. I don't know if my doctor will understand or be able to help me in any way. I am so ready to have my life back and need help getting over this. Every time I try to quit I end up drinking and partying every night to get past it but I don't want to do that. I just want to be normal again and have no one to turn to. What do I do?
Do you have a best friend or a family member that you can open up and be there for you for a few days. You are not extending your addiction, you are looking for help…So there is nothing to be ashamed , but proud of yourself. If your family doctor is someone you trust , he might be able to give you something to help with the anxiety for a few days.’ Be careful not to trade one addiction with another. Especially when you talk about numbing devices, thing that helps you feel less…It is very common to trade to a new addiction. Wish you a safe and fast withdrawal.
Thanks so much for the advice. I have told a close friend and they surprised me with understanding and support, so that is making this a little bit easier, it is still hard though. Surprisingly it hasn't gotten as bad as I expected yet and I am hoping it stays that way. Are there any healthy, non-addictive ways to deal with the withdrawal? Thanks so much for the reply!
I have been struggling with my addiction to tramadol for about 7 years. I started taking it for pain issues from multiple surgeries by a pain management DR. and before I realized it......I was physically dependent. I have tried to quit several times and have totally changed from the smart,beautiful, ambitious,outgoing person I was to this pill seeking recluse. All I think about is these white demon pills,mostly because it numbs my pains and worries and keeps the WD's away! But while they do this for me they've caused me to lose out on so much more. I'm going on two weeks nearly clean. I went from taking 20-50 50mg pills a day to only having had about 12 in two weeks. The WD's are HELL but it does get better. People are already noticing a huge difference in me! Trust me,you're not hiding this from anyone,people may not know exactly what you've been doing but they've noticed behavioral changes. I'm so done with this HELL that I placed myself into regardless of the fact that it started because of legitimate pain issues. You can do this.........we all can!Good luck and best wishes!
I am sorry to hear that tramadol is addictive drug. My doctor prescribed to me for pain. Yet I did not touch this medicine. I thought tylenol 3 with codein is addictive. Thanks this is good information.
Not much, maybe some Advil for muscle pain, no caffeine or sugary foods. Lots of chamomile tea helps with anxiety and sleep as well. But hopefully will be smooth and no more than 3 days of discomfort for you…
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.